Page 1 of 4 123 ... LastLast
Results 1 to 10 of 40
  1. #1
    Join Date
    May 2013
    Posts
    113

    Awful Quetiapine weight gain

    Hi guys,

    Haven't posted in a while. I've been on and off Quetiapine for Borderline Personality Disorder and Anxiety for the past 18 months now. I've tried other things but nothing else seems to really help. I take 100mg of it at night and it makes me really sleepy (which is good) but it also makes me really REALLY hungry. After I take it I get these terrible cravings for sugar and it hasn't gone away over time. Since starting Quetiapine I have gained 3 stone... 3 STONE! It's ridiculous, I'm deffo gonna bring it up with my shrink at the end of this month. Just wandering if anyone else has this probably? Or is this just me? lol... thanks everyone!

  2. #2
    Join Date
    Sep 2011
    Posts
    4,281

    Re: Awful Quetiapine weight gain

    Hi I take 2.5mg of olanzapine which is a similar med an anti physcotic and unfortunately weight gain is a common side effect to them, I used to take 5mg of it and over 3 years I put on 2 stone which I wasn't happy about but the med was helping me so I was stuck, so I decided to half my dose and I joined slimming world and I've successfully lost the 2 stone plus some more and since being on the lower dose I'm managing to keep it off so it is possible to still take the med and successfully loose weight too XX
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  3. #3
    Join Date
    Aug 2013
    Posts
    2,028

    Re: Awful Quetiapine weight gain

    Weight gain is unfortunately part of taking an antipsychotic,I was on 5mg olanzapine and put on over 3 stone
    I'm currently weaning off it now so hope to lose some timber
    __________________
    dont panic ,put the kettle on

  4. #4
    Join Date
    Jun 2014
    Posts
    9,842

    Re: Awful Quetiapine weight gain

    I think excessive weight gain is an unacceptable side effect for any medication. I'm pretty sure the doctors won't mention it as they issue the prescription yet a 3 stone weight gain is significant, to say the least!

  5. #5
    Join Date
    Mar 2014
    Posts
    24,048

    Re: Awful Quetiapine weight gain

    Quote Originally Posted by pulisa View Post
    I think excessive weight gain is an unacceptable side effect for any medication. I'm pretty sure the doctors won't mention it as they issue the prescription yet a 3 stone weight gain is significant, to say the least!
    Metabolic changes are also mentioned against some of these meds, like olanzapine, and the risk for Diabetes. Given what they were originally intended for it's perhaps an acceptable risk but now they are being used for anxiety disorders too it seems less acceptable long term but then those GP's that are left to prescribe them probably don't understand them anyway. It does seem at odds with the whole lose weight ethic they are peddling (and not adhering to themselves )
    Last edited by MyNameIsTerry; 08-11-15 at 10:31.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  6. #6
    Join Date
    Aug 2013
    Posts
    2,028

    Re: Awful Quetiapine weight gain

    Doctors either don't know or choose to ignore side effects of meds,it quite poor really
    __________________
    dont panic ,put the kettle on

  7. #7
    Join Date
    Jul 2013
    Posts
    399

    Re: Awful Quetiapine weight gain

    I'm on quetiapine. Before that I was on aripiprazole. I started off a size ten and now I'm a size 22. I am hungry all the time.

    It's really knocked my self esteem. As I'm agoraphobic it's impossible to exercise enough to keep up with the weight gain.

  8. #8
    Join Date
    Jun 2014
    Posts
    9,842

    Re: Awful Quetiapine weight gain

    I just couldn't cope with that as I have an ED. A psychiatrist once told me that she tries to prescribe these meds to anorexics as part of their anxiety treatment but they are all aware of the consequences and refuse to take them.

    I think half a stone would be acceptable but no more. I expect I have a warped view though?

  9. #9
    Join Date
    Jul 2013
    Posts
    399

    Re: Awful Quetiapine weight gain

    I'm going to ask to come off the quetiapine as I can't tolerate anymore weight. Can't afford more new clothes either!

  10. #10
    Join Date
    Aug 2013
    Posts
    2,028

    Re: Awful Quetiapine weight gain

    Quote Originally Posted by pulisa View Post
    I just couldn't cope with that as I have an ED. A psychiatrist once told me that she tries to prescribe these meds to anorexics as part of their anxiety treatment but they are all aware of the consequences and refuse to take them.

    I think half a stone would be acceptable but no more. I expect I have a warped view though?
    What's ED pulisa ?
    __________________
    dont panic ,put the kettle on

Page 1 of 4 123 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. quetiapine side effects and concern about weight gain
    By James244 in forum Quetiapine / Seroquel
    Replies: 1
    Last Post: 16-09-15, 06:37
  2. weight gain /Cit
    By eve22 in forum Citalopram / Celexa
    Replies: 11
    Last Post: 23-06-14, 15:09
  3. Replies: 7
    Last Post: 27-04-12, 17:01
  4. venlafxine and quetiapine ,weight gain!!
    By icyred in forum Effexor / Venlafaxine
    Replies: 5
    Last Post: 23-10-08, 21:41
  5. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •